Alert archive / New Jersey / Flash Flood Warnings in 2013
Flash Flood Warning 8, NWS New York, NY
NWS New York, NY issued this flash flood warning at May 23, 2013, 7:43 PM EDT for 4 counties in New Jersey; Westchester County, New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2013, 7:43 PM EDT (23:43 UTC)
- Expired
- May 24, 2013, 12:47 AM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 82 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:45 PM EDT | FLASH FLOOD | Hillsdale, NJ | PASCACK BROOK OVER THE BANKS...RESULTING IN ONE FOOT OF WATER AND RISING ON WASHINGTON AVE. |
| May 23, 9:00 PM EDT | FLASH FLOOD | 1 Ene Chauncey, NY | HOME FLOODED ON BRAMBLEBROOK RD IN ARDSLEY |
| May 23, 9:00 PM EDT | FLASH FLOOD | 1 Nnw Westwood, NJ | 1 FOOT OF MOVING WATER ON BROADWAY AVE NORTH OF LAKE ST RESULTING IN FLOODING OF 3 BUSINESSES |
| May 23, 9:40 PM EDT | FLASH FLOOD | 1 Ene Cotswold, NY | BRONX RIVER PKWY SOUTH CLOSED DUE TO FLOODING BETWEEN OLD TARRYTOWN RD AND HARNEY RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
304
WGUS51 KOKX 232343
FFWOKX
CTC001-009-NJC003-013-017-031-NYC119-240245-
/O.NEW.KOKX.FF.W.0008.130523T2343Z-130524T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
743 PM EDT THU MAY 23 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
EASTERN PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
NORTHWESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
BERGEN COUNTY IN NORTHEAST NEW JERSEY...
EASTERN ESSEX COUNTY IN NORTHEAST NEW JERSEY...
HUDSON COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 1045 PM EDT...
* AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH ADDITIONAL HEAVY RAIN MOVING INTO
AREAS THAT HAVE ALREADY RECEIVED HEAVY RAIN AND FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH...WITH LOCAL
AMOUNTS OF U1 TO 2 INCHES...ARE POSSIBLE IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4088 7376 4092 7392 4074 7402 4071 7407
4075 7421 4086 7420 4097 7414 4109 7412
4100 7389 4115 7389 4125 7397 4129 7394
4132 7398 4136 7356 4147 7353 4148 7333
4151 7331 4152 7317 4155 7317 4160 7305
$$
GOODMAN4 follow-up statements
961
WGUS51 KOKX 232346 CCA
FFWOKX
CTC001-009-NJC003-013-017-031-NYC119-240245-
/O.COR.KOKX.FF.W.0008.130523T2343Z-130524T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
743 PM EDT THU MAY 23 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
EASTERN PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
NORTHWESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
BERGEN COUNTY IN NORTHEAST NEW JERSEY...
EASTERN ESSEX COUNTY IN NORTHEAST NEW JERSEY...
HUDSON COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 1045 PM EDT...
* AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH ADDITIONAL HEAVY RAIN MOVING INTO
AREAS THAT HAVE ALREADY RECEIVED HEAVY RAIN AND FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH...WITH LOCAL
AMOUNTS OF 1 TO 2 INCHES...ARE POSSIBLE IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4088 7376 4092 7392 4074 7402 4071 7407
4075 7421 4086 7420 4097 7414 4109 7412
4100 7389 4115 7389 4125 7397 4129 7394
4132 7398 4136 7356 4147 7353 4148 7333
4151 7331 4152 7317 4155 7317 4160 7305
$$
GOODMAN367
WGUS71 KOKX 240128
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
928 PM EDT THU MAY 23 2013
CTC001-009-NJC003-013-017-031-NYC119-240245-
/O.CON.KOKX.FF.W.0008.000000T0000Z-130524T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUDSON NJ-ESSEX NJ-BERGEN NJ-WESTCHESTER NY-NEW HAVEN CT-PASSAIC NJ-
FAIRFIELD CT-
928 PM EDT THU MAY 23 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
FAIRFIELD...EXTREME EASTERN PASSAIC...NORTHWESTERN NEW HAVEN...
WESTCHESTER...BERGEN...EAST CENTRAL ESSEX AND HUDSON COUNTIES...
AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN HAD ENDED...BUT FLASH FLOODING OF SMALL STREAMS AND
URBAN FLOODING ARE STILL OCCURRING IN THE WARNED AREA. IN BERGEN
COUNTY...THE HOHOKUS BROOK AT HOHOKUS WAS STILL JUST ABOVE FLOOD
STAGE...AND THE PASCACK BROOK IN HILLSDALE WAS OUT OF ITS BANKS AND
FLOODING LOCAL BUSINESSES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4088 7376 4092 7392 4074 7402 4071 7407
4075 7421 4086 7420 4097 7414 4109 7412
4100 7389 4115 7389 4125 7397 4129 7394
4132 7398 4136 7356 4147 7353 4148 7333
4151 7331 4152 7317 4155 7317 4160 7305
$$
GOODMAN587
WGUS51 KOKX 240239
FFWOKX
CTC001-009-NJC003-013-017-031-NYC119-240645-
/O.EXT.KOKX.FF.W.0008.000000T0000Z-130524T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1039 PM EDT THU MAY 23 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
EASTERN PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
NORTHWESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
BERGEN COUNTY IN NORTHEAST NEW JERSEY...
EASTERN ESSEX COUNTY IN NORTHEAST NEW JERSEY...
HUDSON COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 245 AM EDT...
* HEAVY RAIN HAS ENDED FOR THE TIME BEING. HOWEVER...RUNOFF FROM
EARLIER RAINFALL...AND ADDITIONAL HEAVY SHOWERS AND
THUNDERSTORMS AFTER MIDNIGHT TONIGHT...COULD CAUSE ADDITIONAL
FLASH FLOODING OF STREAMS AND LOW LYING AND POOR DRAINAGE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4088 7376 4092 7392 4074 7402 4071 7407
4075 7421 4086 7420 4097 7414 4109 7412
4100 7389 4115 7389 4125 7397 4129 7394
4132 7398 4136 7356 4147 7353 4148 7333
4151 7331 4152 7317 4155 7317 4160 7305
$$
GOODMAN643
WGUS71 KOKX 240447
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1247 AM EDT FRI MAY 24 2013
CTC001-009-NJC003-013-017-031-NYC119-240452-
/O.CAN.KOKX.FF.W.0008.000000T0000Z-130524T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUDSON NJ-ESSEX NJ-BERGEN NJ-WESTCHESTER NY-NEW HAVEN CT-PASSAIC NJ-
FAIRFIELD CT-
1247 AM EDT FRI MAY 24 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FAIRFIELD...EXTREME
EASTERN PASSAIC...NORTHWESTERN NEW HAVEN...WESTCHESTER...BERGEN...
EAST CENTRAL ESSEX AND HUDSON COUNTIES...
THE WARNING HAS BEEN CANCELLED. ADDITIONAL MODERATE TO LOCALLY HEAVY
SHOWER ACTIVITY IS EXPECTED TO OVERSPREAD THE REGION THROUGH 2
AM...BUT ADDITIONAL FLASH FLOODING IS NOT EXPECTED.
MINOR FLOODING OF SMALL STREAMS...SUCH AS THE PASCACK BROOK AT
WESTWOOD IN BERGEN COUNTY NJ WILL LIKELY CONTINUE THROUGH 3 AM. IN
ADDITION...MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS
ALSO EXPECTED TO CONTINUE.
LAT...LON 4088 7376 4092 7392 4074 7402 4071 7407
4075 7421 4086 7420 4097 7414 4109 7412
4100 7389 4115 7389 4125 7397 4129 7394
4132 7398 4136 7356 4147 7353 4148 7333
4151 7331 4152 7317 4155 7317 4160 7305
$$
NVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at May 23, 4:39 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 23, 4:39 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
439 PM EDT THU MAY 23 2013
.SYNOPSIS...
A COLD FRONT MOVES INTO THE AREA TONIGHT...A WAVE OF LOW PRESSURE
THEN FORMS ALONG IT NEAR THE AREA FRIDAY...AND SLOWLY TRACKS TO
THE GULF OF MAINE BY SUNDAY MORNING. HIS LOW SLOWLY THEN LIFTS
INTO THE CANADIAN MARITIMES THROUGH MONDAY. HIGH PRESSURE THEN
BUILDS INTO THE SOUTH THROUGH WEDNESDAY NIGHT. A WARM FRONT WILL
APPROACH ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LATEST RADAR TRENDS CONTINUE TO SUPPORT HRRR/RAP/NAM/SREF IDEA OF
SHRA/TSRA INITIALLY BEING CONFINED TO THE NW 1/2 OF THE CWA...THEN
EXPANDING TO THE ENTIRE AREA DURING THE EARLY EVENING - NOTING
AREA OF CONVECTION OFF THE DELMARVA LIFTING NNE...AND APPROACH OF
700-500 HPA SHORTWAVE.
THE COMBINATION OF A STRENGTHENING LOW LEVEL JET OVER THE
REGION...THE AREA BEING IN THE RIGHT REAR QUADRANT OF A 110+ KT
250 HPA JET...AND DEVELOPING DIFFLUENCE ALOFT WILL PRODUCE LOCALLY
HEAVY RAINFALL TONIGHT. REFER TO THE HYDROLOGY SECTION OF THE AFD
FOR DETAILS.
MARGINAL SEVERE THREAT REMAINS OVER NW ZONES INTO THE EARLY
EVENING HOUR...AND THEN SHOULD END WITH LOSS OF SOLAR HEATING.
FOR LOWS TONIGHT USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER
TEMPERATURES WITH VALUES AROUND 10 DEGREES ABOVE NORMAL.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
HEAVY RAINFALL THREAT COMES TO AN END FRIDAY MORNING WITH
AFOREMENTIONED 250 HPA JET AXIS SLIDING TO OUR EAST ALONG WITH THE
DEVELOPMENT OF A WAVE OF LOW PRESSURE NEAR THE TRI-STATE AND
TRACKING INTO EASTERN PORTIONS OF THE AREA IN THE AFTERNOON.
CONTINUED MOIST S FLOW INT HE MID LEVELS ALONG WITH LOWS FROM 700
HPA DOWN TO THE SURFACE MOVING OVER THE AREA WILL BRING MAINLY
SHOWERY PRECIPITATION TO THE AREA FROM FRIDAY AFTERNOON INTO
FRIDAY EVENING...QUITE LIKELY TRANSITIONING TO STRATIFORM
PRECIPITATION AFTER MIDNIGHT WITH THE SURFACE LOW SLIDING TO THE
EAST...AND ISENTROPIC LIFT - ALTHOUGH WEAK - TAKING OVER.
FOR HIGHS FRIDAY USED A BLEND OF NAM 2-METER TEMPERATURES WITH A
MIX DOWN FROM 925 HPA PER BUFKIT SOUNDINGS AND MAV AND MET
GUIDANCE. EXPECT HIGHS TO BE NEAR TO SLIGHTLY BELOW NORMAL.
FOR TEMPERATURES FRIDAY NIGHT USED A BLEND OF NAM 2-METER
TEMPERATURES WITH MAV AND MET GUIDANCE WITH LOWS NEAR TO SLIGHTLY
BELOW NORMAL.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
GFS/NAM/ECMWF ALL REASONABLY CLOSE IN THEIR INTENSITY AND MOVEMENT
OF THE CLOSED LOW AND ASSOCIATED LOW PRESSURE MOVING SLOWLY NE THIS
WEEKEND. HAVE SHIFTED FOCUS OF CATEGORICAL POP INITIALLY ON SAT TO
AREAS FROM NYC WEST WHERE HEAVIER COMMA HEAD PRECIP WILL BE
FALLING...THEN E-WARD ACROSS THE REST OF THE AREA INTO THE AFTERNOON
AND EVENING. N-NW WINDS ON THE BACK SIDE OF THE LOW SHOULD BECOME
RATHER BRISK BY SAT AFTERNOON...FALLING JUST SHY OF ADVISORY
CRITERIA AT 15-25 MPH WITH WITH GUSTS 40-45 MPH INTO EARLY SAT
EVENING. CANNOT RULE OUT A TSTM OVER ERN CT/LONG ISLAND VIA SOME
ELEVATED DESTABILIZATION AS DRY SLOT PUNCHES IN FROM THE SW. TEMPS
WILL BE RATHER COOL FOR LATE MAY...WITH HIGHS ONLY 55-60 AND
DROPPING INTO THE 40S SAT NIGHT.
STEADY RAIN SHOULD SHIFT EAST AND TAPER OFF IN INTENSITY SAT NIGHT
AS THE LOW PULLS E OF NEW ENGLAND...BECOMING MORE SHOWERY/ISOLD IN
NATURE ON SUNDAY VIA CYCLONIC LOW LEVEL FLOW AND PASSAGE OF
TRANSIENT MID LEVEL VORTICITY MAXES PINWHEELING AROUND THE UPPER LOW.
STILL COOL AND BREEZY ON SAT WITH HIGHS ONLY UPPER 50S/LOWER
60S...AND GUSTS 25-30 MPH.
DRY WX AND A GRADUAL WARM-UP TO NEAR SEASONABLE LEVELS IS THEN
FORECAST MON-WED AS HIGH PRESSURE MOVES ACROSS. TEMPS ON THU SHOULD
RETURN TO MORE SUMMER-LIKE LEVELS WITH THE APPROACH OF A WARM
FRONT...WHICH COULD BRING AFTERNOON SHOWERS AND POSSIBLE TSTMS
MAINLY TO AREAS WEST OF NYC.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
HIGH IMPACT WEATHER DAY FOR THE NYC TERMINALS.
A LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING SOUTHWEST TO
NORTHEAST THROUGH THE CITY TERMINALS IN ASSOCIATION WITH A FRONTAL
BOUNDARY THAT WILL SLOWLY APPROACH TONIGHT AND MOVE
THROUGH LATE TONIGHT. LOW PRESSURE FORMS ALONG THE FRONTAL
BOUNDARY ON FRIDAY. THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE
EVENING HOURS. THEREAFTER...THUNDERSTORM ACTIVITY BECOMES MORE
SPARSE TONIGHT...BUT STILL A POSSIBILITY. IFR TO MVFR CIGS AND VSBY
ARE LIKELY AS THE SHOWERS AND THUNDERSTORMS MOVE THROUGH THE
TERMINALS.
MORE STABLE AIR OVER EASTERN SECTIONS...AND THEREFORE
SHOWERS AND THUNDERSTORMS SHOULD OCCUR LATER IN THE DAY AS THE
FRONT APPROACHES...AFTER 22Z.
CONDITIONS OVERNIGHT ARE EXPECTED TO FALL TO IFR OR LESS IN LOW
CLOUDS AND RAIN SHOWERS ACROSS ALL TERMINALS.
WINDS WILL GENERALLY BE FROM THE SOUTH TO SOUTHWEST 10 TO 15 KT
TODAY. GUSTY WINDS TO BETWEEN 20 AND 30 KT ARE POSSIBLE IN SHOWERS
AND THUNDERSTORMS. WINDS AWAY FROM THE COAST MAY GO LIGHT AND
VARIABLE TONIGHT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.
KLGA FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.
KEWR FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.
KTEB FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.
KHPN FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.
KISP FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRIDAY...NUMEROUS SHRA...ISOLATED TSTMS POSSIBLE. MVFR TO IFR IN
SHOWERS...FOG AND STRATUS.
.SATURDAY...SHRA LIKELY WITH MVFR OR LOWER. N WINDS 25-30G35KT.
.SUNDAY...MOST LIKELY VFR WITH NW WINDS 20-25KT. POTENTIAL FOR GUSTS
UP TO 40KT.
.MONDAY THROUGH TUESEDAY...VFR. NW WINDS 10-15G20KT ON MONDAY
BECOMING LIGHT AND VARIABLE ON TUESDAY.
&&
.MARINE...
WEB-CAMS SHOW VISIBILITIES ALONG THE ATLANTIC COAST AND NY HARBOR
CONTINUE TO BE UNDER A MILE AT TIMES...SO HAVE EXTENDED THE MARINE
WEATHER STATEMENT FOR THE WATERS S AND W OF LONG ISLAND THROUGH 9 PM
FOR THE PATCHY DENSE FOG.
OTHERWISE...SCA HAS BEEN EXTENDED THROUGH FRIDAY NIGHT AS A
LINGERING SWELL LIKELY KEEPS SEAS UP OVER 5 FT OVER A GOOD PORTION
OF THE OCEAN WATERS. GUSTS TO 25 KTS WILL BE POSSIBLE AS WELL
DURING PARTS OF THIS PERIOD ON THE OCEAN WATERS AS WELL. NON-OCEAN
WATERS THROUGH FRIDAY SHOULD SEE GUSTS PEAK AT AROUND 20 KT...BUT
A FEW GUSTS TO 25 KT CANNOT BE COMPLETELY RULED OUT.
GUSTS IN STRENGTHENING N-NW FLOW ON THE BACK SIDE OF THE LOW AS IT
MOVES E OF NEW ENGLAND COULD REACH GALE FORCE SAT AFTERNOON/EVENING.
SCA CONDITIONS LIKELY TON CONTINUE ON ALL WATERS INTO SUNDAY
AFTERNOON...THEN GRADUALLY TAPER OFF ON THE OCEAN AND THEN ERN
SOUND/BAYS SUNDAY NIGHT. QUIET CONDITIONS EXPECTED MON-TUE VIA
BUILDING HIGH PRESSURE.
&&
.HYDROLOGY...
THERE IS THE POTENTIAL FOR AROUND AN ADDITIONAL 1-1.25 INCHES OF
RAINFALL WITH LOCALLY HIGHER AMOUNTS THROUGH FRIDAY MORNING.
PRECIPITABLE WATER VALUES OF AROUND 1.75 INCHES TONIGHT WILL ALLOW
FOR RAINFALL RATES TO APPROACH 2 INCHES AN HOUR IN STRONGER
CONVECTION. AS A RESULT EXPECT ADDITIONAL LOCALIZED FLASH FLOODING
FROM TONIGHT INTO FRIDAY MORNING. BECAUSE FORECAST BASIN AVERAGE
QPF DOES NOT EXCEED FLASH FLOOD GUIDANCE...AND ANY FLASH FLOODING IS
NOT EXPECTED TO BE WIDESPREAD...WILL NOT BE ISSUING A FLASH FLOOD
WATCH AT THIS TIME.
AN ADDITIONAL 1/2-3/4 OF INCH OF RAINFALL IS EXPECTED FROM FRIDAY
AFTERNOON THROUGH FRIDAY NIGHT - WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. PRECIPITABLE WATERS DO DECREASE TO UNDER 1 INCH BY LATE
FRIDAY NIGHT. AS A RESULT...THE RISK OF MINOR URBAN FLOODING IN
THIS TIME FRAME WILL LIKELY BE RESTRICTED TO FRIDAY
AFTERNOON/EVENING...IF ANY OCCURS.
BASIN AVG QPF OF 1/2 TO 3/4 INCH EXPECTED SAT INTO SAT NIGHT...THEN
ONLY MINIMAL QPF IN LINGERING SHOWERS ON SUNDAY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ350-353-
355.
&&
SYNOPSIS...GOODMAN/MALOIT/NV
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...GOODMAN
AVIATION...JP/MET
MARINE...GOODMAN/MALOIT
HYDROLOGY...GOODMAN/MALOIT/NVHazardous weather outlook, May 23, 7:38 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 738 PM EDT THU MAY 23 2013 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078-079-176>178-242345- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- 738 PM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY TONIGHT...WITH RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR POSSIBLE UNDER STRONGER STORMS. DEPENDING ON THE EXACT TRACK OF STORMS PRODUCING HEAVY RAINFALL...FLASH FLOODING IS POSSIBLE. THE MAIN THREAT THROUGH IS MINOR FLOODING OF POOR DRAINAGE AREAS...INCLUDING URBAN AREAS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE FRIDAY MORNING...WITH RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR POSSIBLE UNDER STRONGER STORMS. DEPENDING ON THE EXACT TRACK OF STORMS PRODUCING HEAVY RAINFALL...FLASH FLOODING IS POSSIBLE. THE MAIN THREAT THROUGH IS MINOR FLOODING OF POOR DRAINAGE AREAS...INCLUDING URBAN AREAS AND SMALL STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-179-242345- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU- 738 PM EDT THU MAY 23 2013 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT FRIDAY THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY TONIGHT...WITH RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR POSSIBLE UNDER STRONGER STORMS. DEPENDING ON THE EXACT TRACK OF STORMS PRODUCING HEAVY RAINFALL...FLASH FLOODING IS POSSIBLE. THE MAIN THREAT THROUGH IS MINOR FLOODING OF POOR DRAINAGE AREAS...INCLUDING URBAN AREAS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. LOCALLY HEAVY RAINFALL IS POSSIBLE FRIDAY MORNING...WITH RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR POSSIBLE UNDER STRONGER STORMS. DEPENDING ON THE EXACT TRACK OF STORMS PRODUCING HEAVY RAINFALL...FLASH FLOODING IS POSSIBLE. THE MAIN THREAT THROUGH IS MINOR FLOODING OF POOR DRAINAGE AREAS...INCLUDING URBAN AREAS AND SMALL STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-242345- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 738 PM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE FORCE WIND GUSTS ARE POSSIBLE FROM SATURDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, May 23, 4:45 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
445 PM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM FLASH FLOOD TARRYTOWN 41.06N 73.87W
05/23/2013 WESTCHESTER NY LAW ENFORCEMENT
ROUTE 9 AT MCKEEL AVENUE CLOSED FROM ROADWAY BUCKLING
DUE TO FLOODING.
0203 PM FLASH FLOOD 1 SW PLEASANTVILLE 41.13N 73.80W
05/23/2013 WESTCHESTER NY BROADCAST MEDIA
SAW MILL RIVER PARKWAY IS CLOSED BETWEEN EXIT 26 AND
EXIT 29 DUE TO FLOODING.
0210 PM TSTM WND DMG 1 W REDDING 41.30N 73.41W
05/23/2013 FAIRFIELD CT FIRE DEPT/RESCUE
TREE LIMB DOWN NEXT TO HOUSE ON DIAMOND HILL RD
0311 PM FLASH FLOOD VALHALLA 41.07N 73.78W
05/23/2013 WESTCHESTER NY BROADCAST MEDIA
TACONIC STATE PARKWAY CLOSED BETWEEN COMMERCE STREET
AND STEVENS AVENUE DUE TO FLOODING.
0335 PM FLASH FLOOD 1 NE WOODROW 40.55N 74.19W
05/23/2013 RICHMOND NY EMERGENCY MNGR
CAR STRANDED IN FLOOD WATERS NEAR ARDEN AVENUE AT VESPA
AVENUE.
0410 PM LIGHTNING GLEN ROCK 40.96N 74.13W
05/23/2013 BERGEN NJ AMATEUR RADIO
REPORT OF LIGHTNING STRIKE TO HOME ON RUTLAND AVENUE
WITH SMOKE VISIBLE. FIRE DEPARTMENT IS RESPONDING.
0419 PM FLASH FLOOD 1 SE ALLENDALE 41.03N 74.12W
05/23/2013 BERGEN NJ SKYWARN SPOTTER
CHESTNUT STREET CLOSED DUE TO FLOODING.
0430 PM FLASH FLOOD DANBURY 41.40N 73.47W
05/23/2013 FAIRFIELD CT LAW ENFORCEMENT
ROGERS PARK ROAD CLOSED DUE TO FLOODING.
&&
PICCALocal storm report, May 23, 4:55 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
455 PM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM FLASH FLOOD EASTVIEW 41.08N 73.83W
05/23/2013 WESTCHESTER NY BROADCAST MEDIA
SAW MILL RIVER PKWY AT SAW MILL RD CLOSED DUE TO
FLOODING.
&&
PICCALocal storm report, May 23, 5:00 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
500 PM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD DANBURY 41.40N 73.47W
05/23/2013 FAIRFIELD CT LAW ENFORCEMENT
MAIN STREET CLOSED IN THE AREA OF WOOSTER STREET DUE TO
FLOODING. TIME ESTIMATED BY RADAR
&&
DSLocal storm report, May 23, 5:04 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
504 PM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM FLASH FLOOD SUNNYSIDE 40.61N 74.11W
05/23/2013 RICHMOND NY BROADCAST MEDIA
WESTBOUND STATEN IS EXPWY CLOSED AT RENWICK AVE DUE TO
FLOODING
&&
PICCALocal storm report, May 23, 5:36 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
536 PM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 NNW EAST MOUNTAIN 41.54N 73.02W
05/23/2013 NEW HAVEN CT FIRE DEPT/RESCUE
SEVERAL TREES DOWN ON WIRES ON HAMILTON AVE
&&
PICCALocal storm report, May 23, 5:57 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
557 PM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 1 NNE ALLENDALE 41.05N 74.12W
05/23/2013 BERGEN NJ FIRE DEPT/RESCUE
E CRESCENT AVE CLOSED DUE TO FLOODING. ONE CAR STUCK IN
FLOOD WATERS.
&&
PICCAThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 12:18 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Passaic, Union | 5 hr |
| May 23, 1:00 PM EDT | Flash Flood Warning | OKX | Bergen, Passaic | 90 min |
| May 23, 3:01 PM EDT | Flash Flood Warning | OKX | Bergen | 119 min |
| May 23, 3:25 PM EDT | Flash Flood Warning | OKX | Hudson, Union | 2 hr |
| May 23, 4:50 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Passaic, Union | 3 hr |
| May 23, 5:58 PM EDT | Areal Flood Advisory | OKX | Passaic | 2 hr |
| May 23, 6:58 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Union | 2 hr |
| May 22, 11:04 PM EDT | Special Weather Statement | OKX | Orange | 56 min |
| May 23, 1:15 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 3 hr |
| May 23, 1:36 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 39 min |
| May 23, 3:03 PM EDT | Areal Flood Advisory | OKX | New York, Richmond | 87 min |
| May 23, 3:13 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 3 hr |
| May 23, 3:48 PM EDT | Flash Flood Warning | OKX | Westchester | 117 min |
| May 23, 4:04 PM EDT | Special Marine Warning | OKX | 56 min | |
| May 23, 5:09 PM EDT | Rip Current Statement | OKX | Nassau, Suffolk | 28 hr |
| May 23, 7:59 PM EDT | Areal Flood Advisory | OKX | Rockland | 3 hr |
| May 23, 2:14 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 46 min |
| May 23, 3:34 PM EDT | Special Weather Statement | OKX | 41 min |
Nearby
Flash Flood Warnings in New Jersey, 2013Flash Flood Warnings in Connecticut, 2013Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.